Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 29, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 1, 2007, 4:39 AM CDT for Jefferson County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 4:39 AM CDT (09:39 UTC)
- Expired
- Aug 1, 2007, 8:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 010942 FFWOAX NEC095-011345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 439 AM CDT WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST NEBRASKA... * UNTIL 845 AM CDT * AT 435 AM CDT...RADAR ESTIMATED 3 TO 4 INCHES OF RAIN HAD FALLEN FROM JUST WEST OF FAIRBURY TO DAYKIN. SPOTTERS REPORTED 3 INCHES OF RAIN IN FAIRBURY...WITH LAW ENFORCEMENT REPORTING WATER OVER HIGHWAY 4 ABOUT 3 MILES EAST OF DAYKIN. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAYKIN AND FAIRBURY. ANOTHER 2 TO 3 INCHES OF RAIN IS POSSIBLE BETWEEN 5 AND 7 AM AS SLOW MOVING THUNDERSTORMS ENTER NORTHWEST JEFFERSON COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND. LAT...LON 4007 9736 4006 9714 4034 9701 4034 9736 $$ DERGAN
3 follow-up statements
000 WGUS73 KOAX 011132 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 631 AM CDT WED AUG 1 2007 NEC095-011345- JEFFERSON NE- 631 AM CDT WED AUG 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR JEFFERSON COUNTY... AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO HEAVY RAIN IN JEFFERSON COUNTY. RAINFALL ESTIMATES BETWEEN 3 AND 6 AM WERE RUNNING BETWEEN 2 AND 4 INCHES IN AREAS BETWEEN FAIRBURY AND DAYKIN. THE HEAVIEST RAIN HAD FALLEN JUST SOUTH AND WEST OF DAYKIN. WHILE THE RAINFALL INTENSITY HAS DECREASED SOMEWHAT...ANOTHER INCH OR SO OF RAIN IS POSSIBLE IN AREAS THAT HAVE ALREADY HAD SEVERAL INCHES OVERNIGHT. FLOODING OF SMALL STREAMS AND CREEKS IS LIKELY CONTINUING ACROSS THE NORTHWEST QUARTER OF THE COUNTY...INCLUDING SWAN CREEK...LITTLE SANDY AND BIG SANDY CREEKS...AS WELL AS TRIBUTARIES TO THE LITTLE BLUE RIVER. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL ALSO CAUSE FLOODING OF COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4007 9736 4006 9714 4034 9701 4034 9736 $$ DERGAN
000 WGUS73 KOAX 011246 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 745 AM CDT WED AUG 1 2007 NEC095-011240- JEFFERSON NE- 745 AM CDT WED AUG 1 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JEFFERSON COUNTY... RAINFALL HAS SUBSIDED SUBSTANTIALLY IN JEFFERSON COUNTY...AND COUNTY OFFICIALS HAD RECEIVED NO REPORTS OF FLOODING SINCE 7 AM. HOWEVER SOME LOCALIZED PONDING OF WATER OR FLOODING OF LOW LYING AREAS COULD STILL BE OCCURRING. MOTORISTS SHOULD USE CAUTION. LAT...LON 4007 9736 4006 9714 4034 9701 4034 9736 $$ DERGAN
000 WGUS73 KOAX 011246 RRA FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 745 AM CDT WED AUG 1 2007 NEC095-011300- JEFFERSON NE- 745 AM CDT WED AUG 1 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JEFFERSON COUNTY... RAINFALL HAS SUBSIDED SUBSTANTIALLY IN JEFFERSON COUNTY...AND COUNTY OFFICIALS HAD RECEIVED NO REPORTS OF FLOODING SINCE 7 AM. HOWEVER SOME LOCALIZED PONDING OF WATER OR FLOODING OF LOW LYING AREAS COULD STILL BE OCCURRING. MOTORISTS SHOULD USE CAUTION. LAT...LON 4007 9736 4006 9714 4034 9701 4034 9736 $$ DERGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:50 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 1, 2:50 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 AM CDT WED AUG 1 2007 .DISCUSSION... SCATTERED CONVECTION HAD FIRED UP AGAIN EARLY THIS MORNING ALONG WEAK MID LEVEL SHEAR AXIS AND THETA-E RIDGE STRETCHING FROM EASTERN NEBRASKA INTO NORTHEAST KANSAS. EXPECT THIS AREA OF CONVECTION TO CONTINUE INTO WEDNESDAY MORNING SIMILAR TO PAST COUPLE OF DAYS WITH GRADUAL DEVELOPMENT NORTH AND EAST. ISOLATED STORMS STILL POSSIBLE THIS AFTERNOON BUT MAIN FOCUS WILL SHIFT NORTH WITH APPROACHING COLD FRONT. BOTH NAM AND GFS SIMILAR WITH POSITION OF FRONT INTO NORTHEAST NEBRASKA BY 00Z THEN STALLING IT OUT ACROSS EASTERN NEBRASKA TONIGHT. GFS LESS GENEROUS WITH ITS QPF THAN NAM BUT WITH SIGNIFICANT PW INDICATED BY MODELS TO REMAIN ACROSS THE AREA TONIGHT WOULD APPEAR WETTER NAM HAS THE BETTER IDEA REGARDING LOCALLY HEAVY RAIN...ESPECIALLY NORTH THROUGH 06Z. CONTINUED CHANCE OF PRECIP THURSDAY INTO FRIDAY NIGHT AS FRONT WASHES OUT NEAR KANSAS NEBRASKA BORDER ON THURSDAY THEN BEGINS LIFTING NORTHEAST AS A WARM FRONT LATE THURSDAY NIGHT INTO FRIDAY NIGHT. NAM FLATTENS RIDGE MORE ON FRIDAY THAN GFS WHICH RESULTS IN A MORE SOUTHERN PLACEMENT OF THE QPF ACROSS NEBRASKA. HAVE INCREASED POPS ACROSS THE AREA DURING THIS TIME. TEMPERATURES WILL REMAIN A CHALLENGE DURING THE PERIOD DEPENDANT ON EXTENT OF CLOUDS AND RAIN. GENERALLY USED A BLEND OF MAV/MET GUIDANCE IN THE SHORT TERM. IN THE EXTENDED...00Z MODELS NOT TOO DIFFERENT IN MAINTAINING TROUGH ALONG THE WEST COAST AND FLATTENING RIDGE OVER THE CENTRAL CONUS. NO CHANGE TO FORECAST AT THIS TIME. && .AVIATION... PLUME OF NEAR 70 DEW POINT TEMPERATURES HAD SPREAD ACROSS EASTERN NEBRASKA OVERNIGHT. AND COMBINED WITH UPPER LEVEL IMPULSE...SCATTERED CONVECTION FIRED IN SOUTH CENTRAL NEBRASKA. THOSE STORMS WILL LIKELY SPREAD SLOWLY NORTHEAST WITH TIME...AND MAY AFFECT KLNK TAF SITE BEFORE SUNRISE. MORE DEVELOPMENT IS POSSIBLE THROUGH 00Z AS FAR EAST AS KOMA. OUTSIDE OF THIS CONVECTION...CLEAR SKIES AND MOIST LOW LEVELS WILL PROVIDE FOR IFR VISIBILITIES AND CIGS THROUGH SUNRISE NEAR KOFK. THIS SHOULD LIFT THROUGH 15Z. APPROACHING COLD FRONT AFTER 00Z WILL BRING ANOTHER SHOT OF CONVECTION FOR NORTHEAST NEBRASKA THEN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/DERGAN
Hazardous weather outlook, Jul 31, 5:07 PM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 507 PM CDT TUE JUL 31 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 507 PM CDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS EASTERN NEBRASKA TONIGHT WITH SCATTERED THUNDERSTORMS WEDNESDAY. LATE WEDNESDAY AFTERNOON A FEW STRONG TO SEVERE STORMS MAY DEVELOP MAINLY NORTH OF A LINE FROM NORFOLK TO WAYNE. THE PRIMARY HAZARDS WITH THE STRONGER STORMS WOULD BE GUSTY WINDS AND LOCALLY HEAVY RAIN. THE STORMS TONIGHT AND MUCH OF WEDNESDAY ARE DUE TO A WEAK WEATHER DISTURBANCE COMBINED WITH THE VERY MOIST ENVIRONMENT. WEDNESDAY A COLD FRONT WILL BEGIN TO MOVE INTO NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT AND THURSDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT AND AGAIN SATURDAY NIGHT THROUGH MONDAY NIGHT ACROSS PARTS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT BUT MAY BE NEEDED IN NORTHEAST NEBRASKA WEDNESDAY AFTERNOON. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:48 AM CDT | River Flood Warning | OAX | Jefferson | 35 hr |
| Aug 1, 3:04 PM CDT | Flash Flood Watch | OAX | Boone, Butler, Cass, Colfax, Dodge, Douglas and 16 more | 15 hr |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.